Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 33, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 6, 2022, 9:31 PM EDT for 6 counties in Georgia; Allendale County, Hampton County, Jasper County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2022, 9:31 PM EDT (01:31 UTC)
- Expired
- Apr 6, 2022, 10:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Evans County, GA, Liberty County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 4:21 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted.
153
WUUS52 KCHS 070131
SVRCHS
GAC029-031-103-109-179-251-SCC005-049-053-070215-
/O.NEW.KCHS.SV.W.0033.220407T0131Z-220407T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
931 PM EDT Wed Apr 6 2022
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Bryan County in southeastern Georgia...
Screven County in southeastern Georgia...
Evans County in southeastern Georgia...
Liberty County in southeastern Georgia...
Bulloch County in southeastern Georgia...
Effingham County in southeastern Georgia...
Hampton County in southeastern South Carolina...
Allendale County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 1015 PM EDT.
* At 931 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Sylvania to Oliver to near
Egypt to near Bay to near Groveland, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include:
Allendale, Sylvania, Springfield, Pembroke, Godley Station, Lanier,
Rincon, Port Wentworth, Estill, Fairfax, Guyton, Hiltonia, Gifford,
Newington and Furman.
This warning includes I-16 between mile markers 129 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3311 8129 3246 8105 3226 8114 3212 8137
3198 8148 3209 8182 3228 8167 3244 8160
3252 8159 3296 8168 3304 8156 3310 8161
3316 8154
TIME...MOT...LOC 0131Z 277DEG 47KT 3281 8151 3252 8152 3244 8153 3228
8160 3215 8170
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
223
WWUS52 KCHS 070151
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
951 PM EDT Wed Apr 6 2022
GAC109-179-070200-
/O.CAN.KCHS.SV.W.0033.000000T0000Z-220407T0215Z/
Evans GA-Liberty GA-
951 PM EDT Wed Apr 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EVANS AND LIBERTY
COUNTIES IS CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3202 8160 3225 8146 3247 8143 3262 8151
3279 8164 3296 8168 3304 8156 3310 8161
3316 8154 3311 8129 3246 8105 3226 8114
3212 8137 3198 8148
TIME...MOT...LOC 0150Z 275DEG 40KT 3300 8155 3263 8131 3242 8130 3226
8137 3202 8151
$$
GAC029-031-103-251-SCC005-049-053-070215-
/O.CON.KCHS.SV.W.0033.000000T0000Z-220407T0215Z/
Bryan GA-Screven GA-Bulloch GA-Effingham GA-Hampton SC-Allendale SC-
Jasper SC-
951 PM EDT Wed Apr 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR PORTIONS OF BRYAN...SCREVEN...BULLOCH...EFFINGHAM...HAMPTON...
ALLENDALE AND JASPER COUNTIES...
At 950 PM EDT, severe thunderstorms were located along a line
extending from near Burtons Ferry Landing to near Shirley to near
Springfield to Marlow to 7 miles south of Ellabell, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include:
Allendale, Springfield, Godley Station, Rincon, Port Wentworth,
Estill, Fairfax, Guyton, Hiltonia, Gifford, Furman, Scotia, Luray,
Eden and Tarboro.
This warning includes I-16 between mile markers 142 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3202 8160 3225 8146 3247 8143 3262 8151
3279 8164 3296 8168 3304 8156 3310 8161
3316 8154 3311 8129 3246 8105 3226 8114
3212 8137 3198 8148
TIME...MOT...LOC 0150Z 275DEG 40KT 3300 8155 3263 8131 3242 8130 3226
8137 3202 8151
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$742
WWUS52 KCHS 070208
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1008 PM EDT Wed Apr 6 2022
GAC029-031-103-251-SCC005-049-053-070215-
/O.EXP.KCHS.SV.W.0033.000000T0000Z-220407T0215Z/
Bryan GA-Screven GA-Bulloch GA-Effingham GA-Hampton SC-Allendale SC-
Jasper SC-
1008 PM EDT Wed Apr 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BRYAN...SCREVEN...
BULLOCH...EFFINGHAM...HAMPTON...ALLENDALE AND JASPER COUNTIES WILL
EXPIRE AT 1015 PM EDT...
The storms which prompted the warning are expected to weaken below
severe limits by 1015 PM, and thus no longer pose an immediate
threat to life or property. Therefore, the warning will be allowed
to expire. However, gusty winds and heavy rain are still possible
with these thunderstorms.
LAT...LON 3202 8160 3225 8146 3247 8143 3262 8151
3279 8164 3296 8168 3304 8156 3310 8161
3316 8154 3311 8129 3246 8105 3226 8114
3212 8137 3198 8148
TIME...MOT...LOC 0205Z 277DEG 47KT 3298 8132 3261 8108 3240 8108 3224
8115 3200 8129
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:58 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 6, 7:58 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
758 PM EDT Wed Apr 6 2022
.SYNOPSIS...
A cold front will move through the region today then move
offshore on Thursday. Drier and cooler weather is expected to
return late week through the weekend. High pressure will
prevail early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Tornado Watch 102 continues for all areas until 11 pm. There has
been relatively little activity thus far across southeast GA,
with the brunt of the strong/severe storms across inland
portions of southeast SC. An MCS is currently pushing east out
of central GA and is expected to push east through the forecast
area late this evening into the early overnight hours. The
airmass is still relatively untapped in southeast GA, though we
are entering a climatologically unfavorable time of day for
severe weather. We're still seeing 5-10 kt southerly winds in
this area which should prevent the boundary layer from
decoupling. MLCAPE values around 1,000 J/kg could persist for
the next several hours as the MCS approaches. Wind shear
parameters remain conducive to supercells ahead of the line, and
the main MCS could produce damaging winds, large hail, or
embedded tornadoes. We plan to maintain the existing Tornado
Watch for all areas. Precip should taper off later tonight once
the main convective system departs.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A cold front will push offshore by mid-day Thursday. Showers will be
possible ahead of it, mainly east of I-95, however latest CAM
guidance keeps coverage pretty isolated. Rain chances and cloud
cover will then decrease in the afternoon in wake of the front as
drier air moves into the area. Highs are expected to reach the mid
70s to around 80. Lows Thursday night will range from the mid 40s
inland the low 50s at the immediate coast.
An amplified mid level trough will encompass the eastern half of the
country Friday and Saturday. At the surface, a large area of low
pressure will mostly be over the Great Lakes/Northeast. The forecast
area will be on the southern periphery of this feature with high
pressure beginning to shift into the region late. An enhanced
pressure gradient will support gusty west winds both afternoons.
Will need to monitor the potential for a Lake Wind Advisory for Lake
Moultrie. Otherwise, dry weather is expected with plenty of sun. It
will be cooler than normal, especially on Saturday when highs only
reach the low to mid 60s. Lows Friday night will mainly be in the
40s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Quiet weather expected through early next week. Surface high
pressure will expand across the region on Sunday, before sliding
offshore Monday into Tuesday. Aloft, mid level trough axis will
shift off the East Coast, with ridging to build in behind it. This
pattern favors dry conditions and warming temperatures.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Convection has thus far avoided the terminals but we anticipate
the convective complex in central GA to push east through all of
the terminals between 03Z and 07Z. Vsby/ceiling restrictions
likely during this time. Thereafter, ceilings could remain MVFR
through daybreak, though confidence in this is low. Improving
conditions expected by mid to late Thu morning following the
cold frontal passage.
Extended Aviation Outlook: VFR. Gusty winds possible each
afternoon Thursday through Saturday.
&&
.MARINE...
Rest of the afternoon and tonight: Showers and thunderstorms
will move across the waters this afternoon and into the evening.
A cold front will then approach the region early Thursday and
the pressure gradient will tighten. Have issued Small Craft
Advisories for the Charleston nearshore waters and the outer
Georgia waters beginning at 5 am for gusty winds. Additional
SCA's could be needed, especially in the Charleston Harbor. Seas
will be less than 5 feet.
Thursday through Monday: A cold front will push offshore on
Thursday. Winds will support a brief Small Craft Advisory
conditions particularly over the Charleston county waters and
outer Georgia waters until 5 pm. Conditions will stay fairly
elevated Friday into Saturday as the pressure gradient remains
enhanced. Additional advisories are possible. Winds and seas
should finally ease Sunday with no additional concerns through
Monday as high pressure expands into the region.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 5 AM to 5 PM EDT Thursday for AMZ350-
374.
&&
NEAR TERM...JRL
SHORT TERM...
LONG TERM...
AVIATION...JRL
MARINE...Hazardous weather outlook, Apr 6, 4:35 PM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 435 PM EDT Wed Apr 6 2022 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-072045- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary-Jenkins-Screven-Candler-Bulloch- Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham- Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh- Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- 435 PM EDT Wed Apr 6 2022 ...TORNADO WATCH 102 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ374-072045- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 435 PM EDT Wed Apr 6 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Severe Thunderstorms: Another round of severe weather is possible this afternoon and evening across Southeast South Carolina and Southeast Georgia. There will be a risk for winds in excess of 35 knots, hail and even a few waterspouts. Be ready to take action should severe weather develop. Stay tuned to NOAA Weather Radio, TV or your local news source for the latest information from the National Weather Service. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Apr 6, 7:40 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT WED APR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL CROCKETVILLE 32.92N 81.08W
04/06/2022 E1.75 INCH HAMPTON SC BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT VIA SOCIAL MEDIA OF
QUARTER TO GOLF BALL SIZE HAIL IN CROCKETVILLE.
&&
EVENT NUMBER CHS2200393
CPMLocal storm report, Apr 6, 7:42 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT WED APR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG 3 N WADMALAW ISLAND 32.72N 80.16W
04/05/2022 CHARLESTON SC BROADCAST MEDIA
AT LEAST ONE DOWNED TREE AT RESIDENCE ALONG CHISHOLM
RD. TIME ESTIMATED.
&&
EVENT NUMBER CHS2200394
RJBLocal storm report, Apr 6, 8:20 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EDT WED APR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FUNNEL CLOUD 4 SSW MONCKS CORNER 33.14N 80.03W
04/06/2022 BERKELEY SC BROADCAST MEDIA
BROADCAST MEDIA RELAYED A VIDEO VIA SOCIAL MEDIA OF A
FUNNEL CLOUD.
&&
EVENT NUMBER CHS2200395
CPMLocal storm report, Apr 6, 8:46 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
846 PM EDT WED APR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 4 SW PINOPOLIS 33.19N 80.08W
04/06/2022 E1.00 INCH BERKELEY SC PUBLIC
PUBLIC REPORT OF NICKEL TO QUARTER SIZED HAIL AROUND
COOPER STORE ROAD.
&&
EVENT NUMBER CHS2200396
ETMLocal storm report, Apr 6, 9:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 PM EDT WED APR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 4 SW LADSON 32.95N 80.16W
04/06/2022 E1.00 INCH DORCHESTER SC NWS EMPLOYEE
&&
EVENT NUMBER CHS2200397
CPMLocal storm report, Apr 6, 9:17 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EDT WED APR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 3 WSW ASHTON 32.99N 81.02W
04/06/2022 COLLETON SC LAW ENFORCEMENT
TREE IN ROADWAY AT CAYCE RD AND MOSELLE RD. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS2200398
CPMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:25 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Evans, Jenkins, Liberty and 3 more | 65 min |
| Apr 6, 10:13 PM EDT | Special Weather Statement | CHS | Chatham | 47 min |
| Apr 6, 8:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 66 min |
| Apr 6, 8:30 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 45 min |
| Apr 6, 8:51 PM EDT | Areal Flood Advisory | CHS | Berkeley | 3 hr |
| Apr 6, 9:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 60 min |
| Apr 6, 9:24 PM EDT | Special Marine Warning | CHS | 96 min | |
| Apr 6, 10:17 PM EDT | Special Marine Warning | CHS | 118 min | |
| Apr 6, 10:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 35 min |
| Apr 6, 10:44 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 6, 10:53 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 67 min |
| Apr 6, 10:59 PM EDT | Tornado Warning | CHS | Colleton | 18 min |
| Apr 6, 11:55 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| Apr 7, 12:12 AM EDT | Special Marine Warning | CHS | 43 min | |
| Apr 7, 12:39 AM EDT | Special Marine Warning | CHS | 51 min | |
| Apr 7, 3:15 AM EDT | Special Marine Warning | CHS | 64 min | |
| Apr 7, 3:52 AM EDT | Special Marine Warning | CHS | 113 min | |
| Apr 7, 1:28 PM EDT | Special Weather Statement | CHS | Beaufort | 47 min |
| Apr 7, 1:48 PM EDT | Special Marine Warning | CHS | 29 min | |
| Apr 7, 2:38 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 52 min |
| Apr 7, 3:29 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.